Alert archive / Indiana / Tornado Warnings in 1996
Tornado Warning 29, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at May 3, 1996, 8:33 PM CDT for Gibson County, Indiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 1996, 8:33 PM CDT (01:33 UTC)
- Expired
- May 3, 1996, 9:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Gibson County, IN
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.6 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2428 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 363 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 040134 COR TORPAH INC051-040200- BULLETIN - EAS ACTIVATION REQUESTED .... CORRECTED HEADER EXPIRATION TIME TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 833 PM CDT FRI MAY 3 1996 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 900 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST INDIANA ...EASTERN GIBSON COUNTY AT 825 PM DOPPLER RADAR CONTINUED TO SHOW A POSSIBLE TORNADO MOVING THROUGH GIBSON COUNTY 15 MILES NORTH OF EVANSVILLE INDIANA JUST EAST OF FORT BRANCH. IT WAS MOVING TOWARDS THE EAST AT 40 MPH. IF YOU ARE IN THE PATH OF THIS STORM TAKE SHELTER NOW. THIS IS A DANGEROUS STORM SITUATION. ACT QUICKLY. IF YOU ARE IN THE PATH OF THIS TORNADO MOVE TO A SHELTER BELOW GROUND IF AVAILABLE. OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE. AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A DITCH OR CULVERT. DS CORRECTED HEADER EXPIRATION TIME
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at May 3, 8:32 PM CDT, 1 minute earlier.
Area forecast discussion, May 3, 8:32 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 830 PM CDT FRI MAY 3 1996 SUPERCELL MOVING ACROSS NORTHEAST SECTION OF FORECAST AREA (FA). STAYING JUST SOUTH OF SURFACE BOUNDRY. WITH FRONT PROGGED TO STAY NEARLY STATIONARY...EXPECT ANOTHER SHOT OF STORMS SATURDAY AFTERNOON. IN THE MEANTIME...THERE WILL BE PAUSE IN ACTION ... BUT LOW LEVEL WINDS PICKING UP IN PLAINS (60 KTS) ....SHOULD KEEP POPS FOR SOME ACTION AGAIN TOWARD MORNING. INITIATION WILL BE IN SOUTHEAST MISSOURI...THEN MOVE EAST. AREA LOWS HIGHS POPS WRN KY MID 60S NEAR 80 40/70 SE MO MID 60S NEAR 80 50/70 SRN IL LWR 60S MID 70S 40/80 SW IN LWR 60S MID 70S 30/80 PW
In the hours before
Local storm report, May 3, 7:29 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
728 PM CDT FRI MAY 3 1996
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
718 PM WAYNE CO. IL 1.75 INCH HAIL...NUMEROUS
05/03/96 ZENITH REPORTS IN NORTHWEST
CORNER OF WAYNE COUNTY
BY WAYNE COUNTY EMA
718 PM WAYNE CO. IL 0.50 INCH HAIL IN EAST
05/03/96 FAIRFIELD CENTRAL PORTION OF WAYNE
COUNTY BY WAYNE COUNTY EMA
LAMBERTYLocal storm report, May 3, 7:42 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
741 PM CDT FRI MAY 3 1996
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
737 PM EDWARDS CO IL 2.75 INCH HAIL IN
05/03/96 ALBION ALBION REPORTED BY
EDWARDS COUNTY SHERIFF
LAMBERTYLocal storm report, May 3, 7:48 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
747 PM CDT FRI MAY 3 1996
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
742 PM WABASH CO IL 2.75 INCH HAIL REPORTED
05/03/96 MT. CARMEL SOUTH OF MT. CARMEL BY
MT. CARMEL POLICE.
LAMBERTYLocal storm report, May 3, 8:03 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
802 PM CDT FRI MAY 3 1996
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
759 PM WABASH CO IL 0.50 TO 0.75 INCH HAIL
05/03/96 MT. CARMEL COMPLETELY COVERING THE
GROUND. REPORTED BY
WABASH CO. ESDA
SLEIGHTERLocal storm report, May 3, 8:29 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
828 PM CDT FRI MAY 3 1996
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
745 PM WABASH CO. IL 1.75 INCH HAIL REPORTED
05/03/96 MT CARMEL BY WABASH CO. EMA IN MT.
CARMEL
811 PM GIBSON CO. IN 2.75 INCH HAIL REPORTED
05/03/96 PRINCETON 3.5 MILES SOUTHWEST OF
PRINCETON BY HAM RADIO
OPERATOR.
LAMBERTYLocal storm report, May 3, 8:33 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
817 PM CDT FRI MAY 3 1996
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
817 PM GIBSON CO. IN 2.75 INCH AND LARGER
05/03/96 PRINCETON HAIL REPORTED BY HAM
RADIO OPERATOR AT
KINGSTON EXIT ALONG
U.S. HIGHWAY 41 NEAR
PRINCETON
LAMBERTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:40 PM CDT | Tornado Warning | PAH | Gibson | 50 min |
| May 3, 8:23 PM CDT | Tornado Warning | PAH | Pike, Warrick | 52 min |
| May 3, 8:27 PM CDT | Tornado Warning | PAH | Gibson | 18 min |
| May 3, 8:53 PM CDT | Severe Thunderstorm Warning | PAH | Spencer | 37 min |
| May 3, 9:02 PM CDT | Tornado Warning | PAH | Spencer | 43 min |
Nearby
Tornado Warnings in Indiana, 1996Every tornado warning in 1996Tornadoes in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.